Alert archive / Oklahoma / Flash Flood Warnings in 2025
Flash Flood Warning 101, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 8, 2025, 7:14 PM CDT for Blaine County, Dewey County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2025, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 8, 2025, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Blaine County, OK, Dewey County, OK
The radar
The Vance AFB radar (KVNX), 91 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1583 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted.
444
WGUS54 KOUN 090014
FFWOUN
OKC011-043-090315-
/O.NEW.KOUN.FF.W.0101.250609T0014Z-250609T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
714 PM CDT Sun Jun 8 2025
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Northwestern Blaine County in northwestern Oklahoma...
Northeastern Dewey County in northwestern Oklahoma...
* Until 1015 PM CDT.
* At 714 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Canton, Longdale, Canton Lake and Hucmac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3614 9882 3614 9849 3594 9849 3594 9861
3606 9886
FLASH FLOOD...RADAR INDICATED
$$
MaxwellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 6:23 PM CDT, 51 minutes earlier. Its key messages:
- Updated at 538 PM CDT Sun Jun 8 2025
- Significant severe weather with the potential of large to very large hail, destructive wind gusts, tornadoes, and flooding are possible this afternoon and evening.
- Mainly dry and a bit cooler early this week.
- Widespread rain chances return by midweek.
Area forecast discussion, Jun 8, 6:23 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Norman OK
623 PM CDT Sun Jun 8 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 538 PM CDT Sun Jun 8 2025
- Significant severe weather with the potential of large to very
large hail, destructive wind gusts, tornadoes, and flooding are
possible this afternoon and evening.
- Mainly dry and a bit cooler early this week.
- Widespread rain chances return by midweek.
&&
.NEAR TERM...
(Today and tonight)
Issued at 114 PM CDT Sun Jun 8 2025
Surface-based thunderstorms are expected to develop by early to
mid-afternoon across the Oklahoma/Texas panhandles into northwest
Oklahoma as a mid/upper-level shortwave trough approaches a
surface cold front.
Initial thunderstorms are expected to be supercells with a
significant hail (2"+) and some tornado risk. With time, the
supercells are expected to grow upscale into a mesoscale
convective system (MCS) as they move to the southeast as a cold
pool becomes established.
There is the potential for destructive, straight-line winds (80
mph or stronger) that could produce damaging wind gusts and
embedded QLCS tornadoes as the forward-propagoting MCS
accelerates to the southeast Oklahoma into north Texas--especially
with any bowing segments. The greatest risk for any QLCS tornadoes
will be on the left side of any bowing segments.
Currently the most likely track of the MCS is across west-
central/southwest Oklahoma into western north Texas and southern
Oklahoma. However, central Oklahoma will be on the northeast
periphery of the MCS. Occasionally, a bookend-vortex can develop
on the northeast edge of an MCS that can produce severe weather.
Power outages are likely in the track of the most intense winds.
In addition to severe weather, heavy rainfall will result in a
continued threat for flooding. A Flood Watch has been issued for
southern Oklahoma and western north Texas, where the highest
confidence of heavy rainfall is with the complex of thunderstorms.
While we expect the complex to be progressive, it will not take a
of rainfall to cause flooding problems given the recent rainfall.
Widespread 1 to 3" of rainfall is expected with locally higher
amounts possible.
The complex of thunderstorms is expected to exit southeast
Oklahoma just after midnight tonight.
Mahale
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 114 PM CDT Sun Jun 8 2025
For Monday, there should be a general lull in shower and
thunderstorms in the wake of Sunday's MCS with cooler weather from
northerly winds. There could be some remnant convection across
western north Texas--but no severe weather is expected.
By Tuesday into Tuesday night, a subtle shortwave trough may
result in a chance of showers and thunderstorms across north Texas
into southern Oklahoma.
Mahale
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 117 AM CDT Sun Jun 8 2025
As the shortwave moves out of the southern Rockies into the southern
Plains Wednesday a closed low develops and then swings northeast
across the area, bringing more widespread rain to Oklahoma and north
Texas. Right now, limited instability at this time should mute the
overall severe risk, but a few severe storms can not be ruled out.
This split flow and rain chances continue through the end of the
week as multiple shortwaves traverse the southern Plains. Models are
indicating the potential for an upper ridge building out into the
Plains as we go through next weekend.
&&
.AVIATION...
(00Z TAFS)
Issued at 538 PM CDT Sun Jun 8 2025
Scattered to numerous thunderstorms have developed across the
Texas Panhandle and parts of western Oklahoma this afternoon.
These storms will continue to organize and move southeastward
through the evening hours. The stronger thunderstorms will
be capable of producing damaging winds, very heavy rainfall
and hail. CSM/LAW/SPS and eventually DUA may be impacted by these
storms. A cold front/outflow boundary has already moved across
parts of northern Oklahoma. Therefore, WWR/PNC may see storms this
evening, but storm intensity will likely be weaker. MVFR
conditions are likely near and within thunderstorms, with perhaps
MVFR ceilings possible behind a cold front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 64 84 64 87 / 70 10 0 0
Hobart OK 62 84 63 87 / 90 10 0 0
Wichita Falls TX 66 83 65 86 / 100 20 20 10
Gage OK 58 84 60 87 / 50 0 0 0
Ponca City OK 60 85 60 90 / 50 0 0 0
Durant OK 67 84 66 87 / 90 30 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 3 AM CDT Monday for OKZ014>018-021>025-027>029-
033>048-050>052.
TX...Flood Watch until 3 AM CDT Monday for TXZ083>090.
&&
NEAR TERM...10
SHORT TERM...10
LONG TERM....30
AVIATION...06In the hours before
Local storm report, Jun 8, 6:01 PM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
601 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM Hail 4 NW Elk City 35.46N 99.47W
06/08/2025 M0.88 Inch Beckham OK Emergency Mngr
&&
KSLocal storm report, Jun 8, 6:04 PM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
604 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Hail 2 NNE Canton Lake 36.16N 98.60W
06/08/2025 M1.75 Inch Blaine OK Public
&&
KSLocal storm report, Jun 8, 6:13 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Norman OK
613 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Hail 4 NW Eagle City 35.99N 98.62W
06/08/2025 E1.00 Inch Blaine OK Public
&&
KSLocal storm report, Jun 8, 6:32 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
632 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Tstm Wnd Gst 6 W Watonga 35.84N 98.53W
06/08/2025 M77 MPH Blaine OK Mesonet
Mesonet station WATO Watonga.
&&
KSLocal storm report, Jun 8, 6:35 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
635 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Tstm Wnd Gst 3 ENE Clinton 35.53N 98.93W
06/08/2025 M64 MPH Custer OK AWOS
AWOS station KCLK Clinton.
&&
KSLocal storm report, Jun 8, 6:49 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
649 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Tstm Wnd Gst 6 W Watonga 35.84N 98.53W
06/08/2025 M71 MPH Blaine OK Mesonet
Mesonet station WATO Watonga.
&&
KSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Grady, Kingfisher and 2 more | 40 min |
| Jun 8, 7:27 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer, Dewey | 5 hr |
| Jun 8, 7:40 PM CDT | Flash Flood Warning | OUN | Blaine, Caddo, Canadian, Custer, Dewey | 5 hr |
| Jun 8, 7:43 PM CDT | Special Weather Statement | OUN | McClain | 47 min |
| Jun 8, 7:46 PM CDT | Special Weather Statement | OUN | Murray | 29 min |
| Jun 8, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Grady, McClain, Oklahoma | 39 min |
| Jun 8, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Johnston, Murray | 39 min |
| Jun 8, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 51 min |
| Jun 8, 8:14 PM CDT | Tornado Warning | OUN | Carter, Murray | 46 min |
| Jun 8, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Murray | 45 min |
| Jun 8, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 39 min |
| Jun 8, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Oklahoma, Pottawatomie | 51 min |
| Jun 8, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray | 50 min |
| Jun 8, 8:27 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Carter, Coal, Garvin, Jefferson and 6 more | 6 hr |
| Jun 8, 8:36 PM CDT | Tornado Warning | OUN | Bryan | 39 min |
| Jun 8, 8:38 PM CDT | Tornado Warning | OUN | Atoka, Bryan | 52 min |
| Jun 8, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall, Murray | 46 min |
| Jun 8, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 46 min |
| Jun 8, 8:52 PM CDT | Tornado Warning | OUN | Bryan | 23 min |
| Jun 8, 8:59 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Johnston, McClain, Murray, Pontotoc | 31 min |
| Jun 8, 9:01 PM CDT | Flash Flood Warning | OUN | Bryan | 6 hr |
| Jun 8, 9:03 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Love, Marshall | 27 min |
| Jun 8, 9:03 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Hughes, Lincoln, McClain, Oklahoma and 3 more | 42 min |
| Jun 8, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal | 49 min |
| Jun 8, 9:15 PM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Carter, Coal, Garvin, Johnston and 3 more | 6 hr |
| Jun 8, 9:15 PM CDT | Tornado Warning | OUN | Bryan | 45 min |
| Jun 8, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 28 min |
| Jun 8, 9:36 PM CDT | Special Weather Statement | OUN | Coal, Hughes, Pontotoc, Pottawatomie, Seminole | 24 min |
| Jun 8, 9:39 PM CDT | Tornado Warning | OUN | Bryan | 21 min |
| Jun 8, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 47 min |
| Jun 8, 9:53 PM CDT | River Flood Warning | OUN | Blaine, Canadian | 5 hr |
| Jun 8, 9:55 PM CDT | Special Weather Statement | OUN | Pottawatomie, Seminole | 35 min |
| Jun 8, 9:58 PM CDT | River Flood Advisory | OUN | Blaine, Caddo, Canadian, Grady | 35 hr |
| Jun 8, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 31 min |
| Jun 9, 2:34 AM CDT | River Flood Advisory | OUN | Blaine, Canadian | 7 hr |
| Jun 9, 3:57 AM CDT | River Flood Advisory | OUN | Bryan | 10 hr |
| Jun 9, 8:58 AM CDT | River Flood Advisory | OUN | Payne | 2 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.